Alert archive / Florida / Special Weather Statements in 2020

Special Weather Statement, NWS Miami, FL

June 15, 2020Miami-Dade County, Florida

NWS Miami, FL issued this special weather statement at Jun 15, 2020, 4:21 PM EDT for Miami-Dade County, Florida. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 15, 2020, 4:21 PM EDT (20:21 UTC)
Expired
Jun 15, 2020, 5:00 PM EDT
In force
39 min
Issued by
NWS Miami, FL

County Miami-Dade County, FL

The radar

The Miami radar (KAMX), 25 km from the middle of the area, began a volume at 20:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 8.4 hours before the alert went out and 4 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2020-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 655 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2020-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 12 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
655 J/kg
Mixed-layer CIN
-31 J/kg
Mixed-layer LCL
854 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
12 m²/s²
0-3 km storm-relative helicity
12 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

984 
WWUS82 KMFL 152021
SPSMFL

Special Weather Statement
National Weather Service Miami FL
421 PM EDT Mon Jun 15 2020
 
FLZ073-074-173-152100-
Metropolitan Miami Dade FL-Inland Miami-Dade County FL-
Coastal Miami Dade County FL-
421 PM EDT Mon Jun 15 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MIAMI-DADE COUNTY UNTIL
500 PM EDT...

* At 421 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm over Doral, or near Hialeah, moving
  southwest at 5 mph.

* Small hail, funnel clouds, and winds in excess of 45 mph possible
  with this storm.

* Locations impacted include...
  Miami, Hialeah, Coral Gables, South Miami, Doral, Hialeah Gardens,
  Miami Springs, Sweetwater, Miami Shores, West Miami, El Portal,
  Medley, Gladeview, Fountainbleau, Coconut Grove, Coral Terrace,
  West Little River, Liberty City, Marlins Park and Miami
  International Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2589 8040 2586 8016 2571 8023 2578 8047
TIME...MOT...LOC 2021Z 023DEG 4KT 2581 8033 

$$

Weinman

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Jun 15, 2:42 PM EDT, 1 hour 39 minutes earlier.

Area forecast discussion, Jun 15, 2:42 PM EDT, 1 hour 39 minutes before
Area Forecast Discussion
National Weather Service Miami FL
242 PM EDT Mon Jun 15 2020

.Discussion...

Short Term (Today through Tuesday):
The Atlantic sea breeze has developed this afternoon and is
pushing inland over the east coast metro areas of South Florida.
The Gulf sea breeze circulation is also starting to develop. The
sea breeze is serving as an effective source for convective
initiation with the westerly flow above the surface helping to
drive storm motion to the south and east. This trend underscores
the concerns about potential heavy rainfall leading to flooding,
particularly in the urban areas, due to repeated convection
pushing off the boundary.

The storm mode this afternoon will generally feature multicellular
activity though some more discrete cells are possible, particularly
over northern and western areas. As the afternoon and evening
continues, other boundaries including outflows from storms will come
into play as the convective coverage peaks. The moist low level
atmospheric profile, instability from diurnal heating, a slice of
dry air around 700 mb, a lobe of vorticity passing the base of the
trough at the mid-levels, and the efficient ability for storms to
vent aloft could allow for robust updrafts capable of producing
damaging wind gusts, hail, and torrential rainfall.

After sunset, some lingering convection may retreat with the sea
breezes towards the coastlines. Some activity may linger through the
overnight, particularly in the Atlantic. There is a potential for
some showers to linger around the east coast as well due to the
presence of the upper level jet.

On Tuesday, showers and storms are possible again with a focus
remaining over southern portions of the peninsula. Aloft, the
cutoff low over the southeastern United States remains but the
trough axis will shift for Tuesday. Additional shortwave crossing
through the area could help support some thunderstorms in the
afternoon. Sea breezes will again form though some drier air to
the north could help limit convective coverage except for southern
portions of the peninsula which remain in the deeper moisture to
the south.

Long Term (Tuesday night-Sunday):
Forecast philosophy remains the same for the extended period. For
the next several days models depict a stalled/decaying frontal
boundary with an associated low offshore the Carolinas. Meanwhile,
a mid-upper level trough dominates the eastern seaboard, while
the southern-most portion of the boundary extends southward and
into SoFlo by Tuesday night. Over the west Atlantic, broad high
pressure should remain well in place, keeping SoFlo under a
generally easterly flow.

The described synoptic setup will keep a persisting pattern across
the area with deep tropical moisture keeping PWAT values around 2
inches. Pressure gradients may become relax enough at times to bring
winds down to light and variable, especially at night, which may
translate into slow-moving storms. Thus, localized flooding will be
more likely on those periods of light winds. POP/WX coverage remains
mostly numerous for the afternoon periods, and favoring interior and
southern portions of the CWA. Latest model solutions also show
improving dynamic support aloft as a jet approaches the area. In
addition, mid level temps cool down to around -8 to -9 celsius,
which will provide additional enhanced potential for some of the
storms to become strong or even severe at times. This scenario will
continue to evolve and we'll adjust the forecast accordingly.

In general, a wet pattern should prevail through the weekend, with
potential for periods of heavy rain and localized flooding each day.
Temperatures will remain near or just a little cooler than normals
as cloud cover and rain activity increases.

&&

.Marine...
An unsettled pattern will linger into next week. Any showers or
thunderstorms could bring locally hazardous marine conditions due
to rough seas, gusty wind, and possibly even waterspouts.

&&

.Aviation...
Convective activity is developing as the sea breeze advances
inland. Storm focus will be over the inland and southern portions
of the peninsula. Several terminals could be impacted by periods
of sub-VFR conditions with brief bouts of IFR/LIFR possible.
Convection should diminish around the terminals overnight though
some could linger over the waters. Pattern is slightly different
for Tuesday with the focus potentially remaining south and east.
Short-fused amendments will likely be necessary today.

&&

.Preliminary Point Temps/PoPs...
West Palm Beach  73 86 74 86 / 20 20 20 50
Fort Lauderdale  75 86 76 86 / 40 20 30 60
Miami            74 87 75 87 / 40 30 30 60
Naples           72 89 73 89 / 30 20 20 40

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
GM...None.

&&

Short term/Marine...RAG
Long term...17
Hazardous weather outlook, Jun 15, 4:32 AM EDT, 11 hours 49 minutes before
Hazardous Weather Outlook for South Florida...UPDATED
National Weather Service Miami FL
432 AM EDT Mon Jun 15 2020

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
152045-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
432 AM EDT Mon Jun 15 2020

...STRONG TO SEVERE THUNDERSTORMS POSSIBLE ACROSS SOUTH FLORIDA...
...URBAN FLOODING OF ROADWAYS POSSIBLE FOR THE METRO AREAS...

This hazardous weather outlook is for South Florida.

.DAY ONE...TODAY AND TONIGHT

Thunderstorms: There is a chance of thunderstorms across all South
Florida and the adjacent waters today. These storms may bring urban
flooding of roadways, especially in poor drainage areas and low
laying areas, waterspouts, lightning, hail, and strong gusty wind. An
isolated severe thunderstorm can not be ruled out.

Waterspouts: Waterspouts are possible across all South Florida waters
with any showers or thunderstorms that develop. The chances are
moderate for the development over the Atlantic waters and Biscayne
Bay today.

Wind: Isolated thunderstorm wind gusts to 60 mph are possible.

Flooding: Slow moving showers and thunderstorms, or areas repeatedly
affected by showers and storms, could produce flooding. The greatest
potential for flooding will be over urban areas and coastal
locations. There is a slightly enhanced risk of significant flooding
for the Broward and Miami-Dade metro areas today.

Hail: Thunderstorms may produce small hail across South Florida.
There is a potential for isolated hail to around quarter size.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

Scattered to numerous showers and thunderstorms with heavy rainfall
and an increased flooding threat could affect South Florida through
the week. Some of these storms may produce strong gusty winds and
flooding rains.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed tonight for the east coastal areas
of South Florida. Please relay any information about observed severe
weather and flooding to the NWS while following all local, state, and
CDC guidelines.

For more information...visit the National Weather Service in
Miami website at www.weather.gov/miami.

In the hours before

Special weather statement, Jun 15, 3:41 PM EDT, 40 minutes before
Special Weather Statement
National Weather Service Miami FL
341 PM EDT Mon Jun 15 2020

FLZ067-068-071-072-168-152030-
Inland Broward County FL-Coastal Palm Beach County FL-
Metro Broward County FL-Inland Palm Beach County FL-
Metro Palm Beach County FL-
341 PM EDT Mon Jun 15 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL BROWARD AND
SOUTHEASTERN PALM BEACH COUNTIES UNTIL 430 PM EDT...

* At 341 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm near Loxahatchee NWR, or 11 miles
  north of Coral Springs, moving south at 5 mph.

* Small hail, funnel clouds, and winds in excess of 45 mph possible
  with this storm.

* Locations impacted include...
  Coral Springs, Boca Raton, Boynton Beach, Delray Beach, Highland
  Beach, Coconut Creek, Parkland, Mission Bay, Boca Pointe, Boca Del
  Mar, Hamptons At Boca Raton, Kings Point, Dunes Road, Whisper Walk,
  Village Of Golf, Loxahatchee NWR, Fau South Campus, Boca West,
  Hillsboro Pines and South County Regional Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2644 8040 2653 8012 2637 8002 2627 8037
TIME...MOT...LOC 1941Z 350DEG 5KT 2644 8026

Weinman
Special weather statement, Jun 15, 3:59 PM EDT, 22 minutes before
Special Weather Statement
National Weather Service Miami FL
359 PM EDT Mon Jun 15 2020

FLZ067-068-071-072-168-172-152045-
Inland Broward County FL-Coastal Broward County FL-
Coastal Palm Beach County FL-Metro Broward County FL-
Inland Palm Beach County FL-Metro Palm Beach County FL-
359 PM EDT Mon Jun 15 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BROWARD AND SOUTHEASTERN
PALM BEACH COUNTIES UNTIL 445 PM EDT...

* At 358 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm over Mission Bay, or near Coral
  Springs, moving south at 10 mph.

* Small hail, funnel clouds, and wind gusts of 50 to 55 mph possible
  with this storm.

* Locations impacted include...
  Coral Springs, Pompano Beach, Boca Raton, Deerfield Beach, Delray
  Beach, Tamarac, Margate, Lighthouse Point, Highland Beach, Coconut
  Creek, North Lauderdale, Parkland, Hillsboro Beach, Mission Bay,
  Boca Pointe, Boca Del Mar, Hamptons At Boca Raton, Godfrey Road,
  Whisper Walk and Loxahatchee NWR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2634 8038 2643 8009 2627 8000 2619 8035
TIME...MOT...LOC 1958Z 338DEG 9KT 2635 8025

Weinman
Special weather statement, Jun 15, 4:11 PM EDT, 10 minutes before
Special Weather Statement
National Weather Service Miami FL
411 PM EDT Mon Jun 15 2020

FLZ069-070-152100-
Coastal Collier County FL-Inland Collier County FL-
411 PM EDT Mon Jun 15 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN COLLIER COUNTY UNTIL
500 PM EDT...

* At 411 PM EDT, National Weather Service meteorologists were
  tracking strong thunderstorms along a line extending from near West
  Toll Gate On Alligator Alley to Marco Island Airport. These storms
  were nearly stationary.

* Winds in excess of 45 mph and funnel clouds possible with these
  storms.

* Locations impacted include...
  Naples, Marco Island, Chokoloskee, Everglades City, Golden Gate
  Estates, Plantation Island, Carnestown, Cape Romano, Belle Meade,
  Golden Gate, East Naples, Lely Resort, Copeland, Royal Palm
  Hammock, Marco Island Airport, Naples Manor, West Toll Gate On
  Alligator Alley, Lely, Rookery Bay Aquatic Preserve and Fakahatchee
  Strand State Preserve.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2613 8185 2625 8153 2581 8119 2580 8127
      2580 8126 2579 8126 2575 8139 2579 8144
      2577 8153 2581 8161 2577 8167 2580 8175
      2590 8179
TIME...MOT...LOC 2011Z 000DEG 4KT 2611 8158 2602 8168

RAG
Special weather statement, Jun 15, 4:13 PM EDT, 8 minutes before
Special Weather Statement
National Weather Service Miami FL
413 PM EDT Mon Jun 15 2020

FLZ069-070-073-075-174-152115-
Coastal Collier County FL-Inland Collier County FL-
Mainland Monroe FL-Far South Miami-Dade County FL-Inland Miami-
Dade County FL-
413 PM EDT Mon Jun 15 2020

...SIGNIFICANT WEATHER ADVISORY FOR MAINLAND MONROE COUNTY UNTIL 515
PM EDT...

* At 413 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm 10 miles southeast of Wilderness
  Waterway, or 24 miles northeast of Northwest Cape Sable, moving
  southeast at 15 mph.

* Wind gusts up to 50 mph and funnel clouds possible with this storm.

* Locations impacted include...
  Northwest Cape Sable, Wilderness Waterway and Middle Cape Sable.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.

&&

LAT...LON 2512 8111 2517 8118 2529 8124 2537 8120
      2547 8128 2565 8136 2573 8134 2575 8141
      2579 8144 2578 8148 2580 8149 2581 8119
      2558 8088 2521 8084 2512 8107
TIME...MOT...LOC 2013Z 303DEG 12KT 2555 8102

Frye
Special weather statement, Jun 15, 4:14 PM EDT, 7 minutes before
Special Weather Statement
National Weather Service Miami FL
414 PM EDT Mon Jun 15 2020

FLZ071-072-172-152100-
Inland Broward County FL-Coastal Broward County FL-
Metro Broward County FL-
414 PM EDT Mon Jun 15 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN BROWARD COUNTY UNTIL 500
PM EDT...

* At 413 PM EDT, National Weather Service meteorologists were
  tracking strong thunderstorms along a line extending from near
  Deerfield Beach to Tamarac to near Intersection I-75 And U.S. 27.
  Movement was south at 20 mph.

* Small hail, funnel clouds, and wind gusts of 50 to 55 mph possible
  with these storms.

* Locations impacted include...
  Fort Lauderdale, Pembroke Pines, Hollywood, Coral Springs, Pompano
  Beach, Davie, Plantation, Sunrise, Tamarac, Margate, Lighthouse
  Point, Lauderdale-By-The-Sea, Lauderhill, Weston, Coconut Creek,
  Oakland Park, North Lauderdale, Lauderdale Lakes, Dania Beach and
  Cooper City.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2606 8002 2601 8038 2623 8042 2625 8022
      2630 8001
TIME...MOT...LOC 2013Z 018DEG 16KT 2627 8014 2620 8028 2618 8045

Weinman
Special weather statement, Jun 15, 4:21 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Miami FL
421 PM EDT Mon Jun 15 2020

FLZ073-074-173-152100-
Metropolitan Miami Dade FL-Inland Miami-Dade County FL-
Coastal Miami Dade County FL-
421 PM EDT Mon Jun 15 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MIAMI-DADE COUNTY UNTIL
500 PM EDT...

* At 421 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm over Doral, or near Hialeah, moving
  southwest at 5 mph.

* Small hail, funnel clouds, and winds in excess of 45 mph possible
  with this storm.

* Locations impacted include...
  Miami, Hialeah, Coral Gables, South Miami, Doral, Hialeah Gardens,
  Miami Springs, Sweetwater, Miami Shores, West Miami, El Portal,
  Medley, Gladeview, Fountainbleau, Coconut Grove, Coral Terrace,
  West Little River, Liberty City, Marlins Park and Miami
  International Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2589 8040 2586 8016 2571 8023 2578 8047
TIME...MOT...LOC 2021Z 023DEG 4KT 2581 8033

Weinman

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 1:51 PM EDTSpecial Weather StatementMFLPalm Beach54 min
Jun 15, 3:18 PM EDTSpecial Weather StatementMFLMiami-Dade42 min
Jun 15, 3:24 PM EDTSpecial Weather StatementMFLPalm Beach51 min
Jun 15, 3:35 PM EDTSpecial Weather StatementMFLCollier40 min
Jun 15, 3:36 PM EDTSpecial Weather StatementMFLBroward39 min
Jun 15, 3:41 PM EDTSpecial Weather StatementMFLBroward49 min
Jun 15, 3:59 PM EDTSpecial Weather StatementMFLBroward46 min
Jun 15, 4:11 PM EDTSpecial Weather StatementMFLCollier49 min
Jun 15, 4:13 PM EDTAreal Flood AdvisoryMFLBroward, Palm Beach88 min
Jun 15, 4:13 PM EDTSpecial Weather StatementMFLMonroe62 min
Jun 15, 4:14 PM EDTSpecial Marine WarningMFL91 min
Jun 15, 4:14 PM EDTSpecial Weather StatementMFLBroward46 min
Jun 15, 4:24 PM EDTSpecial Marine WarningMFL96 min
Jun 15, 4:55 PM EDTAreal Flood AdvisoryMFLBroward2 hr
Jun 15, 4:57 PM EDTSpecial Weather StatementMFLBroward48 min
Jun 15, 5:17 PM EDTSpecial Weather StatementMFLMonroe58 min
Jun 15, 5:30 PM EDTSpecial Weather StatementMFLBroward45 min
Jun 15, 6:46 PM EDTSpecial Weather StatementMFLHendry44 min
Jun 15, 7:02 PM EDTSpecial Weather StatementMFLHendry28 min

Nearby

Special Weather Statements in Florida, 2020Every special weather statement in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.